iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologyangina pectorisKindly give your opinion on my brother's stabbing type of pain in his chest region.

What causes a constant, stabbing type of pain in the chest region?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Isaac Gana

Medically reviewed by

Dr. K. Shobana

Published At October 8, 2021
Reviewed AtDecember 31, 2023

Patient's Query

Hello doctor,

My brother has been having mild stabbing pain in the chest region for 20 days now. The pain is constant, and sometimes the intensity is powerful, as if the heart was so heavy that it would fall. Because of so much pain, he asked me to take him to the emergency room. In the end, after many tests, they found no explanation for such pain, as his heart seems to be fine and has two arteries blocked with calcium. I have attached his reports. Kindly give your opinion on what this could be. Thanks.

Answered by Dr. Isaac Gana

Hello,

Welcome to icliniq.com.

I have seen his reports (attachments removed to protect the patient’s identity). Calcium buildup in the arteries can lead to atherosclerosis. This, in turn, can predispose him to a heart attack. The level of his triglycerides and cholesterol, along with his weight, puts him at a high risk of cardiovascular diseases. He probably has Angina. What tests were carried out at the hospital? Do you know the medications that were given to him? Thanks.

Patient's Query

Hi doctor,

Thank you so much for the response. He was given prescribed for doses of Aspirin and an injection, but I do not know what exactly was in that injection. I would just want to know what would you suggest to prevent a heart attack? Thanks.

Answered by Dr. Isaac Gana

Hello,

Welcome back to icliniq.com.

His symptoms and history indicate that he has an increased chance of a cardiovascular event. It is advisable to take Statin and blood thinner. Before that, I have to know if he is hypertensive? Is the blood pressure under control? Regards.

Patient's Query

Hello doctor,

Thanks for the reply. He was told that his blood pressure was a little high and was under medication to control it. We gave him tablet Aspirin tonight, which I believe is to help with thinning the blood. Thanks.

Answered by Dr. Isaac Gana

Hello,

Welcome back to icliniq.com.

I advise him to take tablet Clopidogrel 75 mg daily and tablet Atorvastatin 20 mg daily till he sees the cardiologist. You can buy this over the counter. I believe he will be just fine. Thanks.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Isaac Gana
Dr. Isaac Gana

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy